MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS BD SAFETYGLIDE INSULIN SYRINGE WITH ATTACHED NEEDLE; PISTON SYRINGE

BECTON DICKINSON MEDICAL SYSTEMS BD SAFETYGLIDE INSULIN SYRINGE WITH ATTACHED NEEDLE; PISTON SYRINGE
Model Number 305903
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/13/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
There were multiple medical device types reported to be involved.The information for the additional device type is as follows: common device name: hypodermic single lumen needle.Medical device type: fmi.There were multiple pma / 510(k)#s reported to be involved.The information for each 510(k) number is as follows: pma / 510(k)#: k980580 (syringe).Investigation summary: since no samples displaying the condition reported are available for examination, we were unable to fully investigate this incident.No root cause can be determined as no samples were received.Furthermore, a device history record review showed no rejected inspections or quality issues during the production of the provided lot number that could have contributed to the reported defect.Examination of the product involved may provide clarification as to the cause for the reported failure.
 
Event or Problem Description
It was reported when using the bd safetyglide¿ insulin syringe with attached needle there was foreign matter on the device needle.The following information was provided by the initial reporter.The customer stated: "black foreign matter was found in the needle during pre-use inspection.".

Brand Name
BD SAFETYGLIDE INSULIN SYRINGE WITH ATTACHED NEEDLE
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
MDR Report Key12715555
Report Number1213809-2021-00730
Device Sequence Number4239388
Product Code FMF
UDI-Device Identifier30382903059035
UDI-Public30382903059035
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K951254
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 10/07/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date11/30/2025
Device Model Number305903
Device Catalogue Number305903
Device Lot Number0325431
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/30/2021
Initial Report FDA Received Date10/28/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1